MAUDE Adverse Event Report: TEARSCIENCE, INC. MEIBOMIAN GLAND EVALUATOR; CAMERA, OPHTHALMIC, AC-POWERED

TEARSCIENCE, INC. MEIBOMIAN GLAND EVALUATOR; CAMERA, OPHTHALMIC, AC-POWERED
Model Number DMI-1000
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system was sitting idle and a puff of smoke came out and their was a burning smell and now will not power on.No additional information was provided.
 
Additional Manufacturer Narrative
Section a2 a3, a4 and a5: not applicable.Section d6a: if implanted, give date: not applicable, as the device is not an implantable.Section d6b: if explanted, give date: not applicable, as the device is not an implantable.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes.Device evaluation: the device was repaired by repairing the defecting central processing unit (cpu) as the c22 had shorted out and burned.System performing to specification.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Correction: section h4 - device manufacture date: in initial report, the manufacturer date provided was inadvertently reported as 08/20/2018, however the correct date is 01/22/2018.Additional information: manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as it cannot be determined that the issue is traced to the design, manufacturing, or labeling, product deficiency cannot be confirmed.Based on the information obtained, product malfunction was confirmed and a non-conformance investigation was conducted.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
MEIBOMIAN GLAND EVALUATOR
Common Device Name
CAMERA, OPHTHALMIC, AC-POWERED
Manufacturer (Section D)
TEARSCIENCE, INC.
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22458471
Report Number3012236936-2025-000188
Device Sequence Number8383695
Product Code HKI
UDI-Device Identifier00859623006919
UDI-Public(01)00859623006919
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDMI-1000
Device Catalogue NumberREF-400000
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/24/2025
02/12/2026
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/19/2025
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown